Aa
Aa
A
A
A
Close
Avatar universal

Vicodin problems

To: everyone
hello, i was in a horrible car accident, which claimed the life of two people. althought it was not my fault, i feel horrible. i also had my kids in the car. i was prescribed vicodin from a pill happy doc, who has kept refilling since june 1. at first i was popping about 6 a day to deal with the horrible back pain. now i have weaned myself down to 3 a day. i do not want to take them anymore! when i am on them i have no pain and i feel great but i can't sleep on them. i have nightmares! is this normal? as i have been weaning off of them i also notice myself having anxiety attacks. is this normal? please someone write, so i know i am not dying, because i feel like i am. one last question, do you think i could have any liver damage? been on them since 6-1-08??? thanks :)
13 Responses
Sort by: Helpful Oldest Newest
Avatar universal
I understand your concern. I just called and got myself into a detox center for sept 22.I am totally out of control with my vics 750 mg,that I panic if i dont have some around thats easily assesible.My doctor writed me a script for 100 and I am always out of it way before i should be.She even switched me over to Norco(basically the same with less tylenol in them)and I filled the vics and norco and virtually ate them all in 3 weeks. I couldnt believe it.Its a horrrible addiction but I dont get that 'HIGH' that i USED TO ITS JUST A PESTERING NEED. Good Luck.I know I am going to need it,Ill let you know how the detox goes.
Helpful - 0
Avatar universal
I have some experience with PTSD from Nam and from car accidents....please do something about it. I know the feeling that a car rolling to a stop before entering the road can give you. I also know the conflicts when someone next to you dies, and you say "why not me, Lord?" - - There are coping measures that you may apply - please find them.....
Helpful - 0
Avatar universal
Unless you look like a pumpkin......I wouldn't worry about the liver issue.  Your doing a Great job on tapering down.  Taper slowly, and you will be fine.

You have been through something very traumatic.  Do you think the nightmares could be caused by some Post Traumatic Stress?  Maybe?......Think about it, and if you feel that might be the case, maybe you can speak to your doctor about that.

I wish you well, and please keep posting.

Luv,
Nauty.........
Helpful - 0
Avatar universal
It definitely makes sense!  Lawyers can be slimy!  I don't want to push you away - but don't wait until you're off the vics to get help.  You are even more vulnerable to addiction after what you've been through.  I can only imagine how hectic life is, but you really need to make time to take care of yourself NOW.  This site can be a wonderful place for support so I'm glad you found it!!  I don't have tons of experience with vics, but I've been through a few traumatizing events so if I can help you with anything please let me know!
Helpful - 0
Avatar universal
mine too! its carzy. i now dread going to sleep!
Helpful - 0
Avatar universal
great to hear your liver is ok. glad i can relate to someone. i think i will now ask for a lver test. thaks for letting me relax a little!
Helpful - 0
372416 tn?1242665752
Congrats on reducing from 6 to 3!

I just wanted to let you know that the nightmares will eventually go away.  It was real bad for me to the point that I didn't want to go to sleep.  Mine seemed sooooo real.
Helpful - 0
Avatar universal
No offence taken! It is kinda a crappy situation. i have a lawyer who wants the money, so i feel as though i haven't gotten the best care. (not sure if that makes sence)so i have not been in therapy, i want to go but i have just felt as though i have been in my own little world. hopefully after im off the vics i will get the help i need. im sure that is going to be much faster then i anticipated beacause of all you caring people!!

Helpful - 0
521742 tn?1255107015
I think you should be ok as far as the liver goes. Thats about what I was taking and all my liver tests came back good, you can ask them to run a liver test if you want its only a blood test. Thats great that you got down to 3 what helped me was cutting them in 1/2. Im really sorry to hear about ur accident too :(
Helpful - 0
199177 tn?1490498534
Thank you :)
Helpful - 0
Avatar universal
Unless you had a previous liver disease or drink heavily like Avis said - you shouldn't have any problems at this point.  It takes much longer for damage to occur than that!  Please don't take offense to this but - are you in counseling to deal with the accident?  Not only is a car accident like that very traumatic in and of itself, there's something called "survivors guilt" which can be just as devastating. If you're not seeing a therapist now you should definitely consider it.  Also, it is common for people to have issues with sleeping while taking narcotics like vicoden; and the nightmares could also have alot to do with the trauma you've suffered.  Having anxiety attacks while weaning down is also common - your body goes through a withdrawal process as does the mind.  
Helpful - 0
Avatar universal
thank you for responding, and taking the time out of your day. no drinking just feeling weird ALL THE TIME. probably not sleeping enough, beacause all the anxiety. like i said before this place is wonderfull and im happy to know im not alone in this process. i read you profile, so sorry for the loss of your grandfather.
Helpful - 0
199177 tn?1490498534
I dont think you should have any liver damage .You dont drink alot on top of the vics do you ?  I would contune to taper down and off of them drop a pill or a half a pill a week until you are off of them ..... :) If you need anything feel free to pm me ..
avis
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.